Vol. 284, No. 2, 2016

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 311: 1
Vol. 310: 1  2
Vol. 309: 1  2
Vol. 308: 1  2
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
A note on nonunital absorbing extensions

James Gabe

Vol. 284 (2016), No. 2, 383–393
Abstract

Elliott and Kucerovsky stated that a nonunital extension of separable C -algebras with a stable ideal is nuclearly absorbing if and only if the extension is purely large. However, their proof was flawed. We give a counterexample to their theorem as stated, but establish an equivalent formulation of nuclear absorption under a very mild additional assumption to being purely large. In particular, if the quotient algebra is nonunital, then we show that the original theorem applies. We also examine how this affects results in classification theory.

Keywords
absorbing extensions, corona factorisation property, KK-theory, classification
Mathematical Subject Classification 2010
Primary: 46L05, 46L35, 46L80
Milestones
Received: 15 October 2015
Revised: 9 February 2016
Accepted: 11 February 2016
Published: 30 August 2016
Authors
James Gabe
Department of Mathematical Sciences
University of Copenhagen
Universitetsparken 5
DK-2100 Copenhagen
Denmark